Nebraska, 2001

Hail in Nebraska, June 30, 2001

June 30, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 30, 1:45 PM CST, 7 hours 50 minutes earlier.

Area forecast discussion, Jun 30, 1:45 PM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
245 PM CDT SAT JUN 30 2001

SFC BOUNDRY AT 18Z EXTENDED FROM VICINITY OF IA/MN BORDER INTO
NERN AND S CNTRL NEBRASKA. SMALL MCS OVER SD CONTINUES TO WORK
ITS WAY TO THE ESE ALONG NRN BORDER.  NEW CONVECTION HAD RECENTLY
DEVELOPED OVER NORTHERN IOWA NEAR BOUNDRY.

EXPECT GENERAL INCREASE IN COVERAGE ALONG THE BOUNDRY DURING THE
AFTERNOON BUT BOTH SHORT RANGE MODELS INDICATING WEAK SHEAR ACROSS
THE AREA THROUGH THE EVENING.  PW AROUND 1.5 INCHES THIS MORNING SO
THREAT OF HEAVY RAIN WITH THESE STORMS AND SOME DOWNBURST WIND
EVENTS.  FRONT GRADUALLY PUSHES SOUTH TONIGHT TO VICINITY OF NRN MO
AND NRN KS BY 12Z SUNDAY THEN HANGS UP ACROSS WRN NEB INTO NERN KS
AS STRONG HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION.  PREFER
M_ETA HANDLING OF THE SHALLOW COOL AIR THAT MOVES INTO THE AREA ON
SUNDAY WITH CONSIDERABLE CLOUDS AND LINGERING SHOWERS INTO THE
MORNING.  ANOTHER MCS INDICATED SUNDAY NIGHT DEVELOPING ON PERIPHERY
OF THE FLOW AROUND UPPER RIDGE. CURRENT FORECAST HANDLES THESE
FEATURES WELL SO WILL CONTINUE ALONG THAT TREND.

TEMPERATURES WILL BE MAIN QUESTION BOTH SUNDAY AND MONDAY WITHB
GUIDANCE SHOWING A WIDE SPREAD BETWEEN THE MOS NUMBERS. WILL
GENERALLY STAY WITH CURRENT FORECAST WHICH BLENDS MORE WITH
THE NGM AND ETA FOR DAYTIME HIGHS.

.OMA...NONE.
FOBERT

In the hours before

Special weather statement, Jun 30, 4:56 PM CST, 4 hours 39 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042>045
-050>053-065>068-078-088>093-010400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT SAT JUN 30 2001

THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS
EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...BUT SPOTTERS
SHOULD NOT BE NEEDED TONIGHT IN NORTHEAST NEBRASKA.

A WEAK COOL FRONT WILL CONTINUE TO STRETCH FROM SOUTHEAST
SOUTH DAKOTA INTO WEST CENTRAL IOWA THIS EVENING...AND ANOTHER WEAK
BOUNDARY LEFT OVER FROM STORMS THAT OCCURRED EARLIER IN THE DAY WILL
LINGER IN EAST CENTRAL NEBRASKA THIS EVENING.  THE AIRMASS IN THE
REGION IS MOIST AND UNSTABLE...WHICH WILL SUPPORT THE DEVELOPMENT OF
A FEW ADDITIONAL STORMS TONIGHT.  ANY NEW STORMS WILL SLOWLY MOVE
SOUTHEAST INTO AREAS SOUTH OF INTERSTATE 80.

THERE IS LITTLE WIND SHEAR THIS EVENING...SO ANY NEW THUNDERSTORMS
SHOULD BE SOMEWHAT DISORGANIZED AND SHORT LIVED.  THUS ONLY MODERATE
TO HEAVY RAIN IS EXPECTED FROM MOST OF THESE STORMS...ALTHOUGH THERE
WILL BE A SMALL CHANCE FOR A BRIEF DAMAGING WIND GUST...AS WELL AS
HAIL UP TO AN INCH IN DIAMETER.

DDN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wayne

When
June 30, 9:35 PM CST
Where
Wayne County, 18 mi NW of Wayne
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.417, -97.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254251.